MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; VIDEO UPPER G.I.SCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; VIDEO UPPER G.I.SCOPE
Model Number EG34-I10
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Failure to Clean Adequately (4048)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: continued: health effect - clinical code: 2687 foreign body in patient.Health effect - impact code: 4652 exposure to contaminated device / risk of infection medical device problem code: 2895 contamination /decontamination problem, 4048 failure to clean adequately.Component code: 4761 access port.Type of investigation: 4118 type of investigation not yet determined.Investigation findings: 3233 results pending completion of investigation.Investigation conclusions: 11 conclusion not yet available.Pentax medical is currently conducting a good faith effort (gfe) through pai to gather additional information regarding this event.The information described below reflects the details obtained to date, and additional information is still being collected.On (b)(6) 2025, during a gastroscopy procedure, when the physician attempted to insert biopsy forceps through the working channel, a hemostatic clip was unexpectedly expelled into the patient's esophagus.The physician reported difficulty advancing the biopsy forceps at that time.The expelled clip was successfully retrieved endoscopically.After completion of the procedure, the endoscope was sent for cleaning and reprocessing in accordance with the facility's standard protocol.During manual brushing of the working channel, a second hemostatic clip was expelled from the endoscope.According to the facility, three clips had been deployed during a previous procedure, and difficulty with clip adhesion to the mucosal wall had been reported.The endoscope had undergone routine high-level disinfection and cleaning prior to the event, with the most recent reprocessing performed on 26-nov-2025.The hemostatic clip was retrieved from the patient, and no patient harm has been reported at this time.Additional patient follow-up information is pending from the facility.Pentax medical has requested inspection of the device, and further information is being collected from the facility, including details regarding reprocessing practices and accessory handling procedures.Investigation is in process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
On 27-nov-2025, pentax medical became aware of an event involving a pentax medical video gastroscope model eg34-i10 serial number (b)(6) in canada within the pai region.During an endoscopic procedure, it was reported that a hemostatic clip used for a previous patient remained in the instrument channel and dropped into the patient's body.The dropped hemostatic clip was identified as a boston scientific resolution 360 ultra clip size 2.8 mm.The dropped hemostatic clip was retrieved from the patient's body.There was no report of patient harm.This event meets the requirements for fda reportability.However, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
H6: continued: health effect - clinical code: 2687 foreign body in patient health effect - impact code: 4652 exposures to contaminated device / risk of infection medical device problem code: 2895 contamination /decontamination problem, 4048 failure to clean adequately component code: 4761 access port type of investigation: 10 testing of actual/suspected device, 4110 trend analysis, 3331 analysis of production records investigation findings: 4228 devices incorrectly reprocessed investigation conclusions: 19 causes traced to user, 4315 causes not established.Correction information b4: date of this report - updated d9: is this device available for evaluation? -yes g1: contact office - updated g6: follow-up #: 1 h2: if follow-up, what type? - updated h3: device evaluated by manufacturer - "no" to "yes" h6: codes updated - type of investigation, investigation findings, investigation conclusions-updated.Additional information d4: primary unique device identifier (udi) h4: device manufacture date h11: evaluation summary.Evaluation summary the reported event was that a hemostatic clip was left inside the endoscope instrument channel and subsequently fell into the patient.Based on the investigation, during an endoscopic procedure, when attempting to remove a clip from the patient using the suction function, the clip became caught in the inlet t-piece.During the subsequent reprocessing process, the staff did not notice that the clip had become stuck in the channel.In the next endoscopic procedure, the user did not thoroughly inspect the instrument channel with a treatment tool during the pre-use inspection and therefore did not notice the presence of the clip remaining in the channel.During the following procedure, the clip that remained inside the channel was pushed out by the treatment tool and fell into the patient.A definitive root cause of the reported issue could not be identified.To date, no patient harm has been reported.A device history record (dhr) review was performed by the manufacturer.The dhr review confirmed the endoscope was manufactured at pentax medical miyagi on 14-jul-2023 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions, and the dates of approval for shipment and actual date shipped were confirmed on 01-aug-2023.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode or hazard.Pentax medical has not received any further information for this event and therefore considers this medwatch report closed.

Brand Name
PENTAX MEDICAL
Common Device Name
VIDEO UPPER G.I.SCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
paresh patel
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key23812397
Report Number9610877-2025-00218
Device Sequence Number13085111
Product Code FDS
UDI-Device Identifier04961333233991
UDI-Public(01)04961333233991(11)230714
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K180292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEG34-I10
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown